Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 22, 2016, 9:19 PM PDT for Elko County, Nevada. It took effect at Apr 23, 2016, 3:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2016, 9:19 PM PDT (04:19 UTC)
- In effect from
- Apr 23, 2016, 3:00 AM PDT
- Expired
- Apr 23, 2016, 3:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 4.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581 WWUS75 KLKN 230419 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 919 PM PDT FRI APR 22 2016 NVZ033-039-232200- /O.NEW.KLKN.WI.Y.0015.160423T1000Z-160423T2200Z/ SOUTHEASTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...WELLS...PEQUOP SUMMIT 919 PM PDT FRI APR 22 2016 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY. * WINDS...WEST 20 TO 35 WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE DURING THE EARLY MORNING HOURS AND REMAIN GUSTY INTO THE MID AFTERNOON HOURS. * IMPACTS...WESTERLY CROSS WINDS ALONG HIGHWAY 93 AND OTHER NORTH- SOUTH ROADWAYS MAY MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. WINDS WILL BE STRONGEST OVER HIGHER TERRAIN...AS WELL AS LOCATIONS ALONG THE EASTERN SLOPES OF MOUNTAINS...INCLUDING THE RUBY AND CLOVER VALLEY AREAS. ADDITIONALLY...WINDS IN AND NEAR WEST WENDOVER MAY BE GUSTY AT TIMES AS CHANNELING OF WESTERLY WINDS IS FAVORABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
2 follow-up statements
185 WWUS75 KLKN 230932 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 232 AM PDT SAT APR 23 2016 NVZ033-039-232100- /O.CON.KLKN.WI.Y.0015.160423T1000Z-160423T2200Z/ SOUTHEASTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...WELLS...PEQUOP SUMMIT 232 AM PDT SAT APR 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...WEST 20 TO 35 WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE DURING THE EARLY MORNING HOURS AND REMAIN GUSTY INTO THE MID AFTERNOON HOURS. * IMPACTS...WESTERLY CROSS WINDS ALONG HIGHWAY 93 AND 93A AS WELL AS ANY OTHER NORTH-SOUTH ROADWAYS MAY MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. WINDS WILL BE STRONGEST OVER HIGHER TERRAIN...AS WELL AS LOCATIONS ALONG THE EASTERN SLOPES OF MOUNTAINS...INCLUDING THE RUBY AND CLOVER VALLEY AREAS. ADDITIONALLY...WINDS IN AND NEAR WEST WENDOVER MAY BE GUSTY AT TIMES AS CHANNELING OF WESTERLY WINDS IS FAVORABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
266 WWUS75 KLKN 232135 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 235 PM PDT SAT APR 23 2016 NVZ033-039-232245- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-160423T2200Z/ SOUTHEASTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...WELLS...PEQUOP SUMMIT 235 PM PDT SAT APR 23 2016 ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... WINDS ACROSS THE AREA ARE SLOWLY DECREASING THIS AFTERNOON WITH MOST AREAS BELOW WIND ADVISORY CRITERIA. A FEW ISOLATED SPOTS COULD STILL SEE WIND GUSTS OF 45 MPH OR GREATER THROUGH 5 PM PDT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 22, 2:23 PM PDT, 6 hours 56 minutes earlier.
Area forecast discussion, Apr 22, 2:23 PM PDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 223 PM PDT FRI APR 22 2016 .SYNOPSIS...WINDY...COLDER...AND UNSETTLED WEATHER IS ON TAP THROUGH THE NEXT 7 DAYS. AFTER THIS FRONTAL SYSTEM DEPARTS TOMORROW...ANOTHER COLDER SYSTEMS IMPACTS THE AREA BEGINNING SUNDAY...LASTING THROUGH TUESDAY. && .SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT. FRONTAL BOUNDARY HAS JUST MADE ITS WAY ACROSS THE SIERRA...PUSHING A LEE SIDE TROF AHEAD OF IT. A 500MB SHORTWAVE WITH ASSOCIATED JET MAX IS JUST NOW ROUNDING THE BASE OF THE TROF AND ABOUT TO ENTER THE CWA. THIS IS EXPECT TO GENERATE A NICE FRONTAL PRECIP BAND EARLY THIS EVENING AND THEN SLOWLY PUSH EAST AS THE JET PARALLELS THE FRONT. FINE TUNED THE QPF AND POPS AMOUNTS AND PLACEMENTS BASED ON THE RAP..HRRR...AND NAM12 FOR THIS THIS EVENING AND OVERNIGHT...WHICH OVERALL RESULTS IN A SLIGHT SLOWER MOVEMENT EASTWARD AND LESS WIDESPREAD HIGH QPF AMOUNTS...BUT STILL MANY AREAS IN EASTERN NV WILL SEE A QUARTER OF INCH OF PRECIP BY TOMORROW MORNING. THE RUBIES...INDEPENDENCE...AND JARBRIDGE MTNS LOOK TO GET UPWARDS OF A HALF INCH OR MORE OF EQUIVALENT PRECIP...WITH SEVERAL INCHES OF SNOW POSSIBLE ABOUT 8000 FT. BEFORE THIS ALL HAPPENS...THE MAIN THREAT IS THE WINDS AND BLOWING DUST...AS WELL AS THUNDERSTORMS. WINDS ARE ALREADY BLOWING...AND SHOULD CONTINUE THROUGH THE EARLY EVENING IN CENTRAL AND EASTERN NV WITH GUSTS UP TO 55 MPH. STRONGEST WINDS ARE EXPECT IN WHITE PINE COUNTY WHERE THE LEFT FRONT QUADRANT OF THE JET SHOULD BE. THUS...NO CHANGES TO THE CURRENT ADV IN PLACE. AS FOR THUNDERSTORMS...CLOUD CLOUD MAY INHIBIT SOME OF THE PRE- FRONTAL ACTIVITY AS MORNING CONVECTIVE TEMPS WERE ABOVE 70. REGARDLESS...SYNOPTIC FORCING ALONG WITH GOOD VERTICAL SHEAR NUMBERS SHOULD DEVELOP ISOLATED THUNDERSTORM RIGHT ALONG THE FRONTAL BAND...AS IS THE CASE IN HUMBOLDT AND NORTHWEST ELKO COUNTY CURRENTLY. AS THE COLDER AIR FILTERS IN BEHIND THE BOUNDARY TONIGHT...SNOW LEVELS WILL FALL TO NEARLY 6500FT BY EARLY SATURDAY MORNING. SOME OF THE HIGHER VALLEYS IN ELKO AND WHITE PINE COUNTIES COULD SEE A BRIEF CHANGE OVER TO SNOW BEFORE THE PRECIP ENDS SATURDAY MORNING. SATURDAY MORNING...THE 555DM 500MB LOW ASSOCIATED WITH THIS SYSTEM WILL BE NEAR THE UT/NV/ID BORDER AREA...WHICH WILL GENERATE WRAP AROUND SHOWERS IN MAINLY ELKO COUNTY. ADDITIONALLY...STRONG NORTHWESTERLY ARE LIKELY TO DEVELOP DUE TO A TIGHT SFC PRESSURE GRADIENT IN NORTHEASTERN NV. A WIND ADV WILL BE PROBABLY REQUIRED FOR AT LEAST THE WEST WENDOVER AREA AND MAYBE NORTHERN ELKO COUNTY FOR TOMORROW...POSSIBLY LATER TONIGHT. WILL LET THE NEXT SHIFT ISSUE THIS IF NEEDED ONCE THE CURRENT ADV EXPIRES. TEMPS WILL COOL OFF SATURDAY WITH HIGHS FROM UPPER 40S TO UPPER 50S UNDER QUITE A BIT OF CLOUD COVER. SHOWERS DIMINISH SATURDAY EVENING AS A SHORT WAVE 500MB RIDGE MOVES OVERHEAD..LEADING TO A CHILLY NIGHT WITH MANY AREAS GOING BELOW FREEZING. ON SUNDAY...ANOTHER FRONTAL BOUNDARY WILL DIG SOUTHEAST INTO NORTHWESTERN NV. IT'LL GENERATE SHOWERS SUNDAY AFTERNOON WITH A POSSIBLE FRONTAL BAND DEVELOPMENT AS THE 500MB SHORTWAVE ROUNDS THE BASE OF THE TROF AND HEADS NORTH IN EASTERN NV SUNDAY NIGHT. THERE IS STILL DISAGREEMENT ON EXACTLY WHERE AND HOW STRONG THIS FGEN FORCING WILL BE...BUT THERE IS GENERAL AGREEMENT THAT ONCE THIS BAND FORMS IT WILL STALL OUT. SNOW LEVELS WILL START OFF ABOVE 7500 FT SUNDAY WITH HIGH TEMPS REACHING FROM THE MID 50S TO MID 60S. SNOW LEVELS WILL QUICKLY CRASH TO 6500 FT LATE SUNDAY NIGHT. THEREFORE...SNOW WILL BEGIN TO ACCUMULATE IN THE HIGHER TERRAIN AND WITH A POSSIBLE CHANGE OVER TO SNOW ON THE HIGHER SUMMITS. WINTER HEADLINES MAYBE NEEDED FOR NORTHERN ELKO COUNTY...RUBY MTNS...AND HIGHER TERRAIN OF WHITE PINE COUNTY BEGINNING SUNDAY NIGHT. .LONG TERM...MONDAY THROUGH FRIDAY. MODELS IN GOOD AGREEMENT THROUGH THE PERIOD DEPICTING AN ACTIVE WET PATTERN FOR NORTHERN AND CENTRAL NV. THE PERIOD COMMENCES WITH COLD UPPER LOW OVER THE GREAT BASIN. SNOW LEVELS WILL DROP TO MOST VALLEY FLOORS ON MONDAY. GREATEST ACCUMULATIONS WILL BE ACROSS NORTHERN ELKO COUNTY WHERE 3 TO 4 INCHES ARE POSSIBLE IN THE HIGHER VALLEYS. MANY CENTRAL NV VALLEYS COULD SEE 1 TO 3 INCHES. THIS SYSTEM BEGINS TO PULL OUT OF THE AREA MONDAY NIGHT BUT WRAP AROUND SNOW SHOWERS WILL CONTINUE ACROSS NORTHEAST NV THROUGH TUESDAY. NEXT UPPER LOW WILL DROP SOUTH ALONG THE CA COAST WEDNESDAY WITH LOW CENTER MOVING INTO CENTRAL CA ON THURSDAY. THIS WILL BRING A CHANCE OF SHOWERS BOTH WEDNESDAY AND THURSDAY, BUT WITH THE COLDEST AIR WELL TO THE SOUTH SNOW LEVELS WILL REMAIN ABOVE 7000 FT ACROSS NORTHERN AND CENTRAL NV. A CHANCE OF SHOWERS WILL CONTINUE ON FRIDAY AS UPPER LOW TRACKS NORTHEAST INTO NV PER GFS MODEL OR SECONDARY SHORT WAVE MOVES IN FROM THE NORTHWEST PER EURO MODEL. && .AVIATION...APPROACHING STRONG FRONTAL SYSTEM PRODUCING STRONG SOUTHERLY WINDS, ESPECIALLY ACROSS CENTRAL NV, WHERE GUSTS OVER 45KTS EXPECTED THROUGH 02Z CREATING AREAS OF BLOWING DUST SEVERELY LIMITING VISIBILITY. AS THIS FRONTAL SYSTEM PROGRESSES EASTWARD RAIN WILL SPREAD ACROSS NORTHERN NV LATE THIS AFTERNOON AND EVENING THEN INTO CENTRAL NV AFT 04Z EXCEPT ONLY VCSH AT THE KTPH TERMINAL. RAIN WILL TURN OVER TO SNOW AT THE KELY TERMINAL AROUND 12Z. EXPECT AREAS OF MVFR AND LOCAL IFR CONDITIONS WITH THE PRECIPITATION. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY-NORTHWESTERN NYE COUNTY-SOUTH CENTRAL ELKO COUNTY- SOUTHEASTERN ELKO COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-WHITE PINE COUNTY. && 85/91/91
Hazardous weather outlook, Apr 22, 3:17 AM PDT, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 317 AM PDT FRI APR 22 2016 NVZ030-031-033>041-230000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 317 AM PDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. BREEZY TO WINDY CONDITIONS ACROSS THE REGION TODAY WITH AREAS OF BLOWING DUST. STRONGEST WINDS WILL BE ACROSS CENTRAL NEVADA WHERE SOUTHERLY WINDS MAY MAKE TRAVEL ON EAST-WEST ROADWAYS CHALLENGING FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. A SERIES OF STORM SYSTEMS WILL MOVE THROUGH THE GREAT BASIN OVER THE COMING WEEK BRINGING A MIX OF RAIN...SNOW...GUSTY WINDS AND SOME THUNDERSTORMS. COOLER AIR MOVING IN SUNDAY NIGHT INTO MONDAY MORNING WILL ALLOW VALLEY RAIN TO TRANSITION TO SNOW IN SOME AREAS. INITIAL SNOWFALL MONDAY MORNING WILL HAVE A DIFFICULT TIME ACCUMULATING HOWEVER...DUE TO WARM GROUND/ROAD TEMPERATURES OVER ALL BUT THE HIGHEST ELEVATION AREAS. AS PRECIPITATION CONTINUES MONDAY AFTERNOON AND EVENING SNOW LEVELS WILL CONTINUE TO LOWER WITH AN INCREASING CHANCE OF SOME MINOR ACCUMULATIONS ON ROADWAYS INTO MONDAY NIGHT. SHOWERS TAPER OFF TUESDAY WITH WARMER HIGH TEMPERATURES INTO THE MIDDLE OF THE WEEK. ANOTHER SYSTEM WILL BRING RAIN TO MUCH OF THE REGION ON WEDNESDAY...WITH MORE SNOW TO MOUNTAIN AREAS. VALLEY RAIN AND MOUNTAIN SNOW IS EXPECTED TO PERSIST LATER NEXT WEEK. THE MAIN IMPACT BEING MODERATE TO POTENTIALLY HEAVY MOUNTAIN SNOWFALL NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:11 PM PDT | Winter Storm Watch | LKN | Elko, White Pine | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.